Alert archive / Louisiana / Gale Warnings in 2015
Gale Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this gale warning at Mar 5, 2015, 7:57 AM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2015, 7:57 AM CST (13:57 UTC)
- Expired
- Mar 5, 2015, 9:00 PM CST
- In force
- 13 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
847 WHUS74 KLIX 051357 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 757 AM CST THU MAR 5 2015 ...STRONG COLD FRONT TO CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT THURSDAY... .A STRONG COLD FRONT WILL MOVE INTO THE COASTAL WATERS DURING THE MORNING HOURS. STRONG OFFSHORE FLOW WILL DEVELOP IN THE WAKE OF THE FRONT RESULTING IN HAZARDOUS BOATING CONDITIONS THROUGH INTO FRIDAY MORNING. GMZ536-538-550-552-555-557-570-572-575-577-052200- /O.UPG.KLIX.SC.Y.0021.000000T0000Z-150306T1800Z/ /O.NEW.KLIX.GL.W.0002.150305T1357Z-150305T2200Z/ /O.NEW.KLIX.SC.Y.0022.150305T2200Z-150306T1800Z/ CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 757 AM CST THU MAR 5 2015 ...GALE WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON CST FRIDAY. * WINDS...SOUTHWEST WINDS SHIFTING TO THE NORTH 20 TO 30 KNOTS WITH FREQUENT HIGHER GUSTS TO GALE FORCE THIS MORNING AND EARLY AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY MORNING BEFORE RELAXING. * SEAS/WAVES...WAVES INCREASING TO 4 TO 6 FEET IN CHANDELEUR AND BRETON SOUNDS. SEAS 4 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET IN OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-052200- /O.UPG.KLIX.SC.Y.0021.000000T0000Z-150306T1200Z/ /O.NEW.KLIX.GL.W.0002.150305T1357Z-150305T2200Z/ /O.NEW.KLIX.SC.Y.0022.150305T2200Z-150306T1200Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE- 757 AM CST THU MAR 5 2015 ...GALE WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST FRIDAY. * WINDS...NORTHWEST WINDS 20 TO 30 KNOTS WILL GRADUALLY BECOME NORTH THIS MORNING. FREQUENT GUSTS TO GALE FORCE WILL BE POSSIBLE THROUGH EARLY AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH MUCH OF TONIGHT BEFORE RELAXING. * SEAS/WAVES...WAVES INCREASING TO 3 TO 5 FEET WITH OCCASIONAL SEAS TO 6 FEET IN TIDAL LAKES AND SOUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
848 WHUS74 KLIX 052100 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CST THU MAR 5 2015 ...STRONG COLD FRONT CAUSING HAZARDOUS CONDITIONS FOR SMALL CRAFT... .A STRONG COLD FRONT HAS PUSHED THROUGH THE COASTAL WATERS. STRONG OFFSHORE FLOW HAS DEVELOPED IN THE WAKE OF THE FRONT RESULTING IN HAZARDOUS BOATING CONDITIONS THIS EVENING THROUGH NOON FRIDAY. GMZ536-538-550-552-555-557-570-572-575-577-060500- /O.EXT.KLIX.GL.W.0002.000000T0000Z-150306T0300Z/ /O.EXT.KLIX.SC.Y.0022.150306T0300Z-150306T1800Z/ CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 300 PM CST THU MAR 5 2015 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY... * WINDS...NORTH 20 TO 30 KNOTS WITH FREQUENT HIGHER GUSTS TO GALE FORCE THROUGH THIS EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH NOON FRIDAY BEFORE RELAXING. * SEAS/WAVES...WAVES 4 TO 6 FEET IN CHANDELEUR AND BRETON SOUNDS. SEAS 4 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET IN OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ530-532-534-060500- /O.CON.KLIX.GL.W.0002.000000T0000Z-150305T2200Z/ /O.CON.KLIX.SC.Y.0022.150305T2200Z-150306T1200Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE- 300 PM CST THU MAR 5 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS...NORTH WINDS 20 TO 30 KNOTS WITH OCCASIONAL GALE FORCE GUSTS. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH MUCH OF TONIGHT BEFORE RELAXING. * SEAS/WAVES...WAVES INCREASING TO 3 TO 5 FEET WITH OCCASIONAL SEAS TO 6 FEET IN TIDAL LAKES AND SOUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
490 WHUS74 KLIX 052205 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 405 PM CST THU MAR 5 2015 ...STRONG COLD FRONT CAUSING HAZARDOUS CONDITIONS FOR SMALL CRAFT... .A STRONG COLD FRONT HAS PUSHED THROUGH THE COASTAL WATERS. STRONG OFFSHORE FLOW HAS DEVELOPED IN THE WAKE OF THE FRONT RESULTING IN HAZARDOUS BOATING CONDITIONS THIS EVENING THROUGH NOON FRIDAY. GMZ530-532-534-060615- /O.EXP.KLIX.GL.W.0002.000000T0000Z-150305T2200Z/ /O.CON.KLIX.SC.Y.0022.000000T0000Z-150306T1200Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE- 405 PM CST THU MAR 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...GALE WARNING HAS EXPIRED... * WINDS...NORTH WINDS 20 TO 30 KNOTS WITH. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH MUCH OF TONIGHT BEFORE RELAXING. * SEAS/WAVES...WAVES INCREASING TO 3 TO 5 FEET WITH OCCASIONAL SEAS TO 6 FEET IN TIDAL LAKES AND SOUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ536-538-550-552-555-557-570-572-575-577-060615- /O.CON.KLIX.GL.W.0002.000000T0000Z-150306T0300Z/ /O.CON.KLIX.SC.Y.0022.150306T0300Z-150306T1800Z/ CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 405 PM CST THU MAR 5 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY... * WINDS...NORTH 20 TO 30 KNOTS WITH FREQUENT HIGHER GUSTS TO GALE FORCE THROUGH THIS EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH NOON FRIDAY BEFORE RELAXING. * SEAS/WAVES...WAVES 4 TO 6 FEET IN CHANDELEUR AND BRETON SOUNDS. SEAS 4 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET IN OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Mar 5, 7:12 AM CST, 45 minutes earlier.
Area forecast discussion, Mar 5, 7:12 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
712 AM CST THU MAR 5 2015
.UPDATE...
SENT UPDATES TO FINE TUNE THE HOURLY TEMPERATURES WHICH HAVE BEEN
RATHER TRICKY TO KEEP UP WITH THIS MORNING ON BOTH SIDES OF THE
ARCTIC COLD FRONT. ALSO MODIFIED THE HIGH TEMPERATURES QUITE A
BIT TRYING TO GET THE 7 AM VALUES RIGHT WHICH IS THE EARLIEST
VALUE WE ARE SUPPOSE TO USE FOR THE FORECAST HIGH. THIS IS ALL
JUST A VERY SHORT TERM ISSUE SINCE THE MAIN MESSAGE IS THE FALLING
TEMPERATURES RATHER THAN THE DAYTIME HIGHS THAT WILL CONTINUE TO
BE OLD NEWS AS TEMPERATURES FALL. ALSO UPDATED TO START THE WIND
ADVISORY IMMEDIATELY SINCE THE COLD AIR SURGE IS ACCOMPANIED BY
STRONG GUSTY WINDS WITHOUT DELAY BEHIND THE FRONT.
22/TD
&&
...SOUNDING DISCUSSION...
SOUNDING THIS MORNING SAMPLED THE WARM...MOIST AIR AHEAD OF THE
COLD FRONT. TWO CLOUD LAYER WERE FOUND WITH ONE BETWEEN 400 AND
1900 FEET AND ANOTHER BETWEEN 8000 AND 10000 FEET. THE FREEZING
LEVEL WAS LOCATED AT 13700 FEET SO A VERY LARGE WARM LAYER AHEAD
OF THE FRONT. TO GET AN IDEA OF THE DEPTH OF THE COLD LAYER...12Z
SOUNDINGS FROM OUR NEIGHBORS AT LAKE CHARLES SHOWED THE DEPTH TO
BE AROUND 1800 FEET AND AT JACKSON MS AROUND 4200 FEET. FORECAST
SOUNDINGS AT SLIDELL /ASD/ BY LATE TODAY SHOW THAT THE COLD DEPTH
WILL BE AROUND 2300 FEET. WINDS THROUGHOUT THE ATMOSPHERE WERE FROM
THE SOUTHWEST WITH A PEAK WIND SPEED OF 106 KNOTS AT 42000 FEET.
12Z BALLOON INFO: NO ISSUES WITH THE FLIGHT THIS MORNING THAT WAS
LAUNCHED ABOUT 35 MINUTES BEFORE THE COLD FRONT MOVED THROUGH THE
LAUNCH SITE. THE BALLOON TRAVELED 68 MILES DOWNRANGE REACHING A
HEIGHT OF 12.3 MILES ABOVE THE GROUND BEFORE BURSTING BETWEEN
LUCEDALE AND WIGGINS MS. THE FLIGHT LASTED AN HOUR.
ANSORGE
&&
.PREV DISCUSSION... /ISSUED 533 AM CST THU MAR 5 2015/
..WINTER WEATHER ADVISORY REMAINS IN EFFECT ACROSS THE EXTREME
NORTHWEST...
SHORT TERM...
STRONG COLD FRONT...NOW IDENTIFIED BY A FINE LINE ON RADAR JUST
PRECEDING SHOWERS AND OBSERVATIONS...EXTENDED FROM NEAR
PICAYUNE TO SLIDELL AIRPORT TO NEAR MSY TO BETWEEN MORGAN CITY
AND HOUMA AS OF 530 AM. TEMPERATURE DROPS OF 15 DEGREES IN 45
MINUTES AND UP TO 25 DEGREES IN 2 HOURS HAVE BEEN REPORTED. THE
FREEZE LINE HAS PUSHED SOUTH OF VICKSBURG...HOWEVER THE SOUTHWARD
PUSH HAS SLOWED DOWN A BIT ACROSS NORTHERN LOUISIANA.
IN ADVANCE OF THE ARCTIC COLD FRONT...WARM AND HUMID AIR PUSHING
OVER THE COOL NEAR SHORE WATER BODIES HAS ONCE AGAIN SATURATED AND
RESULTED IN DENSE FOG OVER THE TIDAL LAKES AND MISSISSIPPI
SOUND...AND THE IMMEDIATE SOUTH FACING SHORELINES. A DENSE FOG
ADVISORY REMAINS IN EFFECT FOR THE MARINE AREAS ONLY THROUGH 6 AM
WHEN THE COLD FRONTAL PASSAGE IS EXPECTED TO CLEAR THE FOG
OUT...EXCEPT POSSIBLY AN HOUR OR SO LATER ACROSS THE EASTERN
MISSISSIPPI SOUND.
A STREAM OF FAIRLY DEEP MOISTURE EXTENDS ALONG A BROAD UPPER
JETSTREAM EXTENDING FROM CENTRAL AND NORTHEAST MEXICO ACROSS THE
LOWER MISSISSIPPI VALLEY TO THE TENNESSEE VALLEY TO THE NORTHEAST
STATES. STRONG SYNOPTIC SCALE LIFT FROM THE UPPER JET AND A SHARP
MID/UPPER TROUGH AXIS DRIVING SOUTHEAST THROUGH THE UPPER MIDWEST
AND CENTRAL AND SOUTHERN PLAINS REGION IS SUPPORTING A WIDE SWATH
OF SNOW...SLEET...FREEZING RAIN...AND RAIN SHOWERS. USING CURRENT
OBSERVATION TRENDS...TIMING AND THE COLDER OF THE RAW MODEL
BLENDED GUIDANCE...THE NEAR 32 DEGREE SURFACE ISOTHERM IS EXPECTED
TO REACH THE FAR NORTHWEST PORTIONS OF THE FORECAST AREA OF
WILKINSON COUNTY AND SOME SURROUNDING AREAS BETWEEN 7 AND 9 AM AS
AREAS OF RAIN AND NUMEROUS SHOWERS ARE EXPECTED TO BE ONGOING. DUE
TO THE EXTENDED PERIOD OF WARM TEMPERATURES PRECEDING THIS ARCTIC
FRONT...AND SURFACE TEMPERATURES ONLY MARGINALLY REACHING NEAR TO
BELOW FREEZING...THE IMPACTS OF EVEN MODERATE RAINFALL ARE LIKELY
TO BE MINIMAL TO ROADS AND EVEN MOST BRIDGES SINCE IT WILL TAKE
SOME TIME TO COOL THEM DOWN. ICE ACCUMULATIONS OF .05 TO .10 INCH
ARE FORECAST FOR THE NORTHWEST HALF OF WILKINSON COUNTY AND
EXTREME NORTHERN AMITE COUNTY...HOWEVER PARTIAL MELTING EVEN
DURING SUB-FREEZING TEMPERATURES IS LIKELY TO HELP CUT BACK
THE ICE ACCUMULATION. ANOTHER THING WORKING AGAINST A MORE
SIGNIFICANT EVENT IS THE PRECIPITATION CHANCES SHOULD BE TAPERING
OFF AS THE COLDEST AIR MAKES IT INTO THE ADVISORY AREA AFTER 9 AM.
THE DEPTH OF SUB-FREEZING AIR NEAR THE SURFACE COULD BECOME JUST
ENOUGH FOR A FEW SLEET PELLETS TO FORM EARLY THIS
AFTERNOON...HOWEVER THE PRECIPITATION CHANCE IS EXPECTED TO HAVE
DROPPED TO 20 PERCENT BY THAT TIME...SO ANYTHING MEASURABLE AFTER
NOON IS UNLIKELY. REGARDING THE SOUTHERN EXTENT OF THE WINTER TYPE
PRECIPITATION...THE TEMPERATURE FORECAST IS TO REMAIN SLIGHTLY
ABOVE FREEZING FROM NEW ROADS TO MCCOMB THROUGHOUT THE PERIOD OF
PRECIPITATION TODAY...SO THE WINTER WEATHER ADVISORY AREA LOOKS
PERFECT AT THIS TIME. ELSEWHERE...THE SHOWERS AND LIGHT RAIN WILL
BE MOSTLY SCATTERED IN NATURE THIS MORNING AND END DURING THE
AFTERNOON.
THE NEXT ISSUE IS THE STRONG NORTH WINDS BEHIND THE COLD FRONT.
LATEST FORECAST AND GUIDANCE INDICATES WINDS POSSIBLY SUSTAINED
NEAR TO JUST ABOVE 25 MPH AS EARLY AS 8 OR 9 AM ON THE SOUTH SHORE
OF THE TIDAL LAKES...SO HAVE THE WIND ADVISORY STARTING AT 9 AM
AND STILL ENDING AT MIDNIGHT TONIGHT. OTHER AREAS ARE ALSO
EXPECTED TO BE A BIT WINDY...HOWEVER THEY SHOULD REMAIN BELOW WIND
ADVISORY CRITERIA. THE WIND COMBINED WITH THE MUCH COLDER AIR WILL
CAUSE WIND CHILL TEMPERATURES TO FALL THROUGH THE 20S IN THE NORTH
AND 30S SOUTH TODAY...WITH 20S EXPECTED ON THE SOUTH SHORE BY LATE
EVENING AND SOME TEENS OVER PORTIONS OF THE NORTH. CLOUDS ARE
EXPECTED TO DECREASE TONIGHT...MAINLY OVER THE NORTHERN HALF OF
THE AREA...AND ANY LINGERING LIGHT RAIN IS EXPECTED TO BE NEAR THE
IMMEDIATE SOUTH COAST OF LOUISIANA AND OFFSHORE. THE CLEARING WILL
BE SUFFICIENT TO ALLOW TEMPERATURES TO FALL FROM THE ALREADY COLD
AFTERNOON VALUES DOWN VERY CLOSE TO OUR HARD FREEZE CRITERIA OF 25
DEGREES ACROSS THE SOUTHWEST MISSISSIPPI COUNTIES. OTHER AREAS TO
THE SOUTH WILL EXPERIENCE A LIGHT TO MODERATE FREEZE...AND
ALTHOUGH THE OFFICIAL FORECAST KEEPS THE SOUTHSHORE ABOVE
FREEZING...IT IS POSSIBLE THE NORTH WINDS COULD BE STRONG ENOUGH
TO NOT PICK UP MUCH RELATIVE WARMTH FROM THE LAKE AND PUSH
TEMPERATURES DOWN CLOSE TO 32. HAVE OPTED TO HOLD OFF ON ISSUING
ANY HARD FREEZE OR FREEZE WARNINGS AT THIS TIME.
THE UPPER SHORTWAVE TROUGH WILL BE SLIDING EAST OF OUR REGION
FRIDAY AS A RIDGE OF SURFACE HIGH PRESSURE MOVES INTO THE LOWER
MISSISSIPPI VALLEY AND CENTRAL GULF COAST. IT WILL REMAIN RATHER
COOL WITH A BRISK NORTH WIND IN THE MORNING...HOWEVER THERE SHOULD
BE ABUNDANT SUNSHINE AND LIGHTER WINDS IN THE AFTERNOON TO MAKE IT
FEEL WARMER.
SURFACE HIGH PRESSURE WILL SETTLE RIGHT OVER THE REGION FRIDAY
NIGHT INTO SATURDAY AND SATURDAY NIGHT...AND THIS IS EXPECTED TO
KEEP THE FORECAST AREA DRY WITH MODERATING TEMPERATURES REACHING
AROUND 60 FOR HIGHS ON SATURDAY.
LONG TERM...
A WETTER PATTERN WITH WEAK LOW PRESSURE AREAS OR TROUGHS IN THE
NORTHWEST TO NORTH CENTRAL GULF...A SERIES OF DISTURBANCE ALOFT IN
SOUTHWEST FLOW...AND OVERRUNNING MOISTURE WILL START ON SUNDAY AND
CONTINUE INTO EARLY NEXT WEEK. TEMPERATURES WILL BE HELD STATUS
QUO FROM SATURDAY INTO SUNDAY...MONDAY AND POSSIBLY TUESDAY AS WE
WILL LIKELY REMAIN ON THE COOL SECTOR SIDE OF A FRONT IN THE GULF.
RAIN CHANCES MAY FLUCTUATE OVER THE NEXT COUPLE DAYS DUE TO
DISAGREEMENTS WITH THE TIMING AND PLACEMENT OF THE RAIN WITH THE
ECMWF CURRENTLY WETTER SUNDAY NIGHT INTO MONDAY. ANOTHER SURGE OF
DEEPER GULF MOISTURE...RAIN AND ANOTHER POSSIBLY SURFACE LOW MAY
MOVE INTO OUR REGION FROM THE SOUTH OR SOUTHWEST LATER IN THE
WEEK.
22/TD
AVIATION...
COLD FRONT HAS PASSED THROUGH KMCB AND KBTR AS OF 09Z...AND IS
LIKELY APPROACHING KHDC. BEHIND THE FRONT THERE ARE WIDESPREAD IFR
CEILINGS. AHEAD OF THE FRONT...CONDITIONS VARY CONSIDERABLY FROM IFR
TO VFR. FRONTAL PASSAGE LIKELY AT ALL TAF SITES BY ABOUT 15Z...WITH
IFR CEILINGS FOR MUCH OF THE DAY. CANNOT RULE OUT A BRIEF PERIOD OF
-FZRA AT KMCB LATER THIS MORNING AS TEMPERATURES WILL GET CLOSE TO
FREEZING BEFORE PRECIPITATION THREAT ENDS...BUT THREAT NOT HIGH
ENOUGH TO INCLUDE IN FORECAST. EXPECT IMPROVEMENT TO VFR DURING THE
OVERNIGHT HOURS AS MUCH DRIER AIR SUPPRESSES THE CLOUD COVER TO THE
SOUTH. WIND LIKELY TO BE AN ISSUE...ESPECIALLY DURING THE AFTERNOON
AND EVENING HOURS DOWNWIND OF LAKE PONTCHARTRAIN. SUSTAINED WINDS AT
KNEW AND KMSY LIKELY TO BE IN THE 20-25 KNOT RANGE FOR MUCH OF THE
NIGHT. 35
MARINE...
EARLIER ISSUED SHORT FUSED DENSE FOG ADVISORY FOR TIDAL LAKES AND
MISSISSIPPI SOUND BASED ON WEBCAMS AND OBSERVED CONDITIONS. WILL
ALLOW THIS TO EXPIRE AT 12Z...AS FRONT SHOULD BE MOVING INTO THESE
AREAS AROUND THAT TIME. CONTINUING SMALL CRAFT ADVISORY AS DEPICTED
THROUGH 12Z FRIDAY...BUT HAVE EXTENDED TO 18Z FRIDAY FOR CHANDELEUR
AND BRETON SOUNDS AS WELL AS THE OPEN WATERS. SOME GUSTS TO GALE
FORCE NOT OUT OF THE QUESTION...BUT FEEL PREDOMINANCE OF GUSTS WILL
BE JUST SHORT OF GALE FORCE THIS AFTERNOON AND TONIGHT.
A GENERAL NORTHEAST WIND OF 15 TO 20 KNOTS AND SEAS OF 3 TO 5 FEET
SHOULD LINGER INTO SATURDAY AS A STRONG SURFACE HIGH CONTINUES TO
SETTLE OVER THE GULF SOUTH. THE OVERALL PRESSURE GRADIENT WILL EASE
A BIT ON SATURDAY NIGHT...ALLOWING FOR A BRIEF BREAK IN EXERCISE
CAUTION FLAGS. SEEING A BIT OF SPREAD IN MEDIUM RANGE MODEL
SOLUTIONS BEYOND THE WEEKEND...AND HAVE GONE WITH A BLENDED SOLUTION
ON WIND FORECASTS BEYOND SUNDAY WITH A BIT OF A LEAN TOWARD THE GFS
SOLUTION WHERE NECESSARY. 35
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
DENSE FOG...WIND...FREEZING RAIN AND SMALL CRAFT
THREATS TODAY AND TONIGHT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 35 25 49 27 / 80 10 10 10
BTR 37 27 50 30 / 70 10 10 10
ASD 46 31 53 32 / 60 10 10 10
MSY 47 35 50 38 / 50 10 10 10
GPT 57 33 53 33 / 60 10 10 10
PQL 64 33 54 31 / 60 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...AND UPPER TERREBONNE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...WINTER WEATHER ADVISORY UNTIL 3 PM THURSDAY FOR THE FOLLOWING
ZONES: AMITE...AND WILKINSON.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Mar 5, 5:54 AM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 554 AM CST THU MAR 5 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-060000- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 554 AM CST THU MAR 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT IS MOVING ACROSS THE AREA THIS MORNING. THE FRONT IS INCREASING WINDS ACROSS THE AREA. A WIND ADVISORY WILL BE IN EFFECT FOR AREAS SOUTH OF THE TIDAL LAKES UNTIL MIDNIGHT FOR SUSTAINED WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. THIS WILL MAKE DRIVING DIFFICULT...ESPECIALLY ON EAST TO WEST ORIENTED ROADS. IN ADDITION...WIND CHILL FACTORS WILL FALL INTO THE TEENS AND 20S OVERNIGHT ACROSS MUCH OF THE AREA. THERE IS A CHANCE FOR SOME LIGHT FREEZING RAIN AND POSSIBLY A FEW SLEET PELLETS THIS MORNING AND EARLY AFTERNOON OVER WILKINSON AND AMITE COUNTIES IN SOUTHWEST MISSISSIPPI...WHERE A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 3 PM. MINOR ACCUMULATIONS OF ICE ARE POSSIBLE IN THIS AREA. SMALL CRAFT ADVISORIES WILL BE IN EFFECT TODAY AND TONIGHT ACROSS ALL COASTAL WATERS. WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS ARE EXPECTED. A FEW GUSTS TO GALE FORCE ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH FRIDAY MORNING ACROSS THE OPEN COASTAL WATERS...AS WELL AS CHANDELEUR AND BRETON SOUNDS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 5, 5:59 AM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 559 AM CST THU MAR 5 2015 LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-051900- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY... AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE... WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 559 AM CST THU MAR 5 2015 ...SIGNIFICANTLY COLDER TEMPERATURES INVADING THE REGION... A STRONG ARCTIC COLD FRONT HAS MOVED THROUGH MOST OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI OVERNIGHT AND THE FRONT WILL CONTINUE TO PUSH THROUGH COASTAL AREAS EARLY THIS MORNING. A SHARP TEMPERATURE DROP HAS BEEN OCCURRING AS THE FRONT MOVES THROUGH WITH DROPS OF 10 DEGREES IN 10 MINUTES AND 20 DEGREES IN A LITTLE OVER AN HOUR. TEMPERATURES WILL CONTINUE FALLING THROUGH MOST OF THE DAY. WHEREAS TEMPERATURES OVERNIGHT REMAINED IN THE UPPER 60S TO LOWER 70S IN ADVANCE OF THE COLD FRONT...AFTERNOON TEMPERATURES TODAY ARE EXPECTED TO ONLY BE IN THE MID 30S TO MID 40S. TEMPERATURES MAY DROP TO AROUND FREEZING DURING PERIODS OF LIGHT RAIN LATER THIS MORNING AND EARLY THIS AFTERNOON ACROSS PORTIONS OF SOUTHWEST MISSISSIPPI...SO FREEZING RAIN WILL BE POSSIBLE. A WINTER WEATHER ADVISORY REMAINS IN EFFECT ACROSS WILKINSON AND AMITE COUNTIES UNTIL 3 PM WHERE A LIGHT GLAZING OF ICE ON ELEVATED SURFACES WILL BE POSSIBLE. THESE COLD TEMPERATURES WILL ALSO BE ACCOMPANIED BY STRONG NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS STARTING BY MID MORNING...AND A WIND ADVISORY IS IN EFFECT FROM 9 AM TO MIDNIGHT FOR AREAS SOUTH OF THE TIDAL LAKES AND ALONG THE SOUTHEAST LOUISIANA COAST. ELSEWHERE BRISK NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED MUCH OF TODAY. WIND CHILL VALUES WILL BE FALLING THROUGH THE 20S TODAY ACROSS AREAS NORTH IF INTERSTATE 10 AND THE TIDAL LAKES...AND THROUGH THE 30S ACROSS AREAS SOUTH OF INTERSTATE 10. TEMPERATURES WILL CONTINUE TO DROP AFTER SUNSET ON THURSDAY AND MOST PLACES ALONG AND NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR ARE EXPECTED TO SEE FREEZING TEMPERATURES OVERNIGHT. A FREEZE WARNING MAY BE NECESSARY AS MANY PLANTS HAVE ALREADY STARTED TO GREEN UP FOR THE SPRING. WIND CHILLS WILL REMAIN EVEN COLDER WITH FORECAST WIND CHILLS RANGING FROM THE TEENS ACROSS SOUTHWEST MISSISSIPPI TO THE MID TO UPPER 20S ACROSS COASTAL LOUISIANA. TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 12:43 AM CST | Marine Dense Fog Advisory | LIX | 5 hr | |
| Mar 5, 7:57 AM CST | Small Craft Advisory | LIX | 28 hr | |
| Mar 5, 3:57 PM CST | Freeze Warning | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.